Xanax Withdrawal

on Tuesday, 25 June 2013. Posted in Voices in Recovery, Breaking News, Prescription Drugs

Xanax Addiction

People can become both physically and psychologically dependent on xanax. If this happens then withdrawal symptoms could occur especially if the user stops taking the drug abruptly. Xanax users should not stop taking xanax suddenly without the advice of their healthcare provider. Xanax detox can also result in serious withdrawal symptoms which can provoke harmful side effects. Withdrawal can occur for various reasons such as missing a dose of xanax or dramatically reducing the frequency that xanax is taken or the amount taken. However, trying to stop xanax cold turkey is the most dangerous and is not recommended.

The difficulty of withdrawing from xanax can be staggering. The uncomfortable effects experienced during xanx withdrawal can be too overwhelming for the user to bear but can also induce psychosis, provoke suicidal thoughts or result in seizures. Xanax has been used to in the past for treating depression, panic and anxiety so if someone stops taking xanax these problems could arise even worse than before. For many, the symptoms that users feel from withdrawal are not worth getting off the drug, especially since they will feel sick and very ill during these times. The physical and mental anguish combined with sickness is what traps users into continually using xanax.

Side effects of xanax may include panic attacks, vomiting, tremors, paranoia, skin rash, confusion, fatigue, abdominal cramps, restlessness, increased blood pressure, tremors, fear, speec problems, anxiety and seizures. Additionally, stopping xanax abruptly could make post acute withdrawal much more likely after the months of acute withdrawal. The majority of doctors will not recommend reducing xanax doses by more than 50 percent at a time because of this. Even if xanax is slowly tapered off of withdrawal symptoms could still be experienced, often in terms of mood changes so some withdrawal effects are to be expected.

When xanax is stopped abruptly one of the most dangerous consequences is usually seizures. Healthcare providers will typically wean users off xanax as slowly as possible to prevent severe withdrawal symptoms. If serious withdrawal symptoms are experienced the healthcare provider should be notified immediately. Even if xanax has been abused, the patient should not be afraid to tell their healthcare provider and ask for help. Although xanax can be used for reducing anxiety, relaxing muscles and inducing sleepiness the effects can backfire if the substance is abused. Generally flu like symptoms will be experienced during withdrawal but if a dose is missed it should not be doubled but skipped instead and continued according to the regular schedule.

If you or someone you love needs help with Xanax abuse, please contact me today and I can make a referral.

Cindy Nichols is the founder of 411 Intervention, a full-service intervention resource that helps individuals with addiction issues find treatment solutions. You can see an interview with Cindy here on Recovery Now TV.

Contact Cindy

Comment Via Facebook